English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Cosmic-string evolution: A numerical simulation

MPS-Authors
/persons/resource/persons40518

Allen,  Bruce
Observational Relativity and Cosmology, AEI-Hannover, MPI for Gravitational Physics, Max Planck Society;

Locator
There are no locators available
Fulltext (public)

prl64-119.pdf
(Publisher version), 698KB

Supplementary Material (public)
There is no public supplementary material available
Citation

Allen, B., & Shellard, E. P. S. (1990). Cosmic-string evolution: A numerical simulation. Physical Review Letters, 64(2), 119-122. doi:10.1103/PhysRevLett.64.119.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0013-5CE7-6
Abstract
A system of intercommuting cosmic strings is numerically evolved in a homogeneous radiation-dominated expanding universe. Further evidence for the existence of a ‘‘scaling’’ solution is presented, and results for the long-string energy density are given. Long strings exhibit significant small-scale structure—kinks and short-wavelength propagating modes. Net loop production is observed to be strongly peaked at scales considerably smaller than the horizon, and reasons for this severe fragmentation are briefly discussed. The new numerical techniques employed are also described.